Tohoku Mathematical Journal

On the most expected number of components for random links

Kazuhiro Ichihara and Ken-ichi Yoshida

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a random link, which is defined as the closure of a braid obtained from a random walk on the braid group. For such a random link, the expected value for the number of components was calculated by Jiming Ma. In this paper, we determine the most expected number of components for a random link, and further, consider the most expected partition of the number of strings for a random braid.

Article information

Source
Tohoku Math. J. (2), Volume 69, Number 4 (2017), 637-641.

Dates
First available in Project Euclid: 2 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1512183634

Digital Object Identifier
doi:10.2748/tmj/1512183634

Mathematical Reviews number (MathSciNet)
MR3732892

Zentralblatt MATH identifier
06850818

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 20F36: Braid groups; Artin groups 60G50: Sums of independent random variables; random walks

Keywords
random link random walk braid

Citation

Ichihara, Kazuhiro; Yoshida, Ken-ichi. On the most expected number of components for random links. Tohoku Math. J. (2) 69 (2017), no. 4, 637--641. doi:10.2748/tmj/1512183634. https://projecteuclid.org/euclid.tmj/1512183634


Export citation

References

  • M. Artin, Algebra, Prentice Hall, Englewood Cliffs, NJ, 1991.
  • P. Erdös, On a conjecture of Hammersley, J. London Math. Soc. 28 (1953), 232–236.
  • J. M. Hammersley, The sums of products of the natural numbers, Proc. London Math. Soc. 1 (1951), 435–452.
  • J. Ma, Components of random links, J. Knot Theory Ramifications 22 (2013), 1350043, 11 pp.